Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 46, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Oct 5, 2004, 7:16 AM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2004, 7:16 AM MDT (13:16 UTC)
- Expired
- Oct 5, 2004, 8:45 AM MDT
- In force
- 89 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Curry County, NM, Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 051317
FFWABQ
NMC009-041-051445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
716 AM MDT TUE OCT 5 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN AND SOUTHERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 845 AM MDT
* AT 715 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY THUNDERSTORM RAINS OCCURRING WITHIN A 50 MILE WIDE
BAND EXTENDING FROM NEAR BROADVIEW IN NORTHERN CURRY COUNTY
SOUTHWESTWARD TO ELIDA IN SOUTHWEST ROOSEVELT COUNTY. THE RAIN
WAS MOVING SLOWLY TOWARD THE EAST SOUTHEAST AT 15 TO 20 MPH.
RAINFALL IN EXCESS OF AN INCH PER HOUR CAN BE EXPECTED WITH
ISOLATED HEAVIER AMOUNTS.
* THE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE...
OVER EASTERN AND SOUTHERN CURRY COUNTY AND ROOSEVELT COUNTY
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3418 10382 3385 10381 3384 10306 3481 10306
3456 10351
$$
KJ1 follow-up statement
000 WGUS75 KABQ 051421 FFSABQ NMC009-041-051445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 819 AM MDT TUE OCT 5 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL ROOSEVELT AND CURRY COUNTIES IN NEW MEXICO UNTIL 845 AM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. THE HEAVIEST RAIN IS NOTED OVER SOUTHERN ROOSEVELT COUNTY FROM DORA TO PEP TO MILNESAND AND LINGO. RAINFALL RATES OF UP TO ONE AND ONE HALF INCH PER HOUR CAN BE EXPECTED. ADDITIONAL HEAVY RAIN CONTINUES OVER CHAVES COUNTY WHICH WILL MOVE INTO ROOSEVELT OVER THE NEXT 30 MINUTES TO ONE HOUR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS POOR DRAINAGE AND LOW LYING AREAS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:28 AM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Oct 5, 3:28 AM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 AM MDT TUE OCT 5 2004 .DISCUSSION...ONLY TIME TO HIT THE HIGHLIGHTS WITH SEVERE WX ONGOING ACROSS PARTS OF THE EAST. EXPANDED FLASH FLOOD WATCH TO INCLUDE ALL OF OUR EC/SE ZONES AND WILL EXTEND IT THROUGH AT LEAST MIDNIGHT TONIGHT. MAY NEED TO BE EXTENDED OUT FURTHER BY A LATER SHIFT. GFS CONTINUES TO PLACE QPF BULLSEYE ACROSS NORTHEAST NEW MEXICO TODAY WHILE ETA FARTHER SOUTH ACROSS EC/SE ZONES. CURRENT RADAR AND SATELLITE TRENDS SEEM TO FAVOR THE ETA SOLUTION WITH HEAVIEST THUNDERSTORM RAINS ALONG AND SOUTH OF I-40 CORRIDOR. BUT CERTAINLY POTENTIAL FOR LOCALIZED FLOODING ACROSS THE NORTHEAST GIVEN A VERY FAVORABLE PATTERN FOR TRAINING CELLS. AN 80 OR BETTER POP IN THE EAST TODAY THROUGH TONIGHT WITH SCATTERED TO NUMEROUS COVERAGE BETWEEN THE CONTINENTAL DIVIDE AND RIO GRANDE VALLEY AND FOUR CORNERS REGION. WILL BEGIN TO TAPER POPS DOWNWARD BEGINNING IN THE WEST ON WEDNESDAY AND THE EAST THURSDAY. OVERALL AN UNUSUALLY COMPLEX PATTERN FOR EARLY OCTOBER. LARGE SCALE TROUGH FORECAST TO SLIDE EAST OF THE REGION LATE THURSDAY. MAY BE UNDERDONE ON POPS IN THE EAST THURSDAY...BUT PLENTY OF TIME TO ADJUST. NO TIME TO LOOK BEYOND FRIDAY. WILL TAKE A LOOK AT LONGER RANGE AND SEND AN UPDATE IF TIME ALLOWS. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 073/046 068/044 071 41551 GALLUP.................... 071/036 069/034 069 41331 GRANTS.................... 069/039 068/037 069 41443 GLENWOOD.................. 076/049 076/048 078 41222 CHAMA..................... 055/032 056/031 061 41763 LOS ALAMOS................ 057/042 060/041 064 41873 RED RIVER................. 052/030 053/029 056 41884 TAOS...................... 059/037 063/036 064 41773 SANTA FE.................. 059/039 063/038 065 41873 SANTA FE AIRPORT.......... 063/043 066/042 068 41873 ESPANOLA.................. 064/042 067/041 070 41763 ALBUQUERQUE HEIGHTS....... 068/050 072/049 071 41772 ALBUQUERQUE VALLEY........ 070/047 073/046 072 41762 ALBUQUERQUE FOOTHILLS..... 065/047 069/046 069 41873 ALBUQUERQUE WEST MESA..... 068/050 072/049 071 41762 SOCORRO................... 070/049 073/048 073 41762 SANDIA PARK/CEDAR CREST... 062/041 063/040 064 41983 MORIARTY/ESTANCIA......... 063/038 065/037 068 41983 CARRIZOZO................. 067/049 069/049 068 41773 RUIDOSO................... 064/046 063/046 062 41874 RATON..................... 058/038 066/038 067 41883 LAS VEGAS................. 056/038 065/038 065 41983 ROY....................... 059/043 065/043 067 41884 CLAYTON................... 060/047 066/047 068 41785 SANTA ROSA................ 063/047 068/047 070 41984 TUCUMCARI................. 064/050 068/050 071 41885 FORT SUMNER............... 063/051 069/051 070 41984 CLOVIS.................... 064/053 066/053 069 41885 PORTALES.................. 065/053 066/053 070 41885 ROSWELL................... 069/056 071/056 071 41884 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TDA THRU 06Z TNGT NMZ011>013-016>021-26 && 41
Hazardous weather outlook, Oct 5, 6:00 AM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE OCT 5 2004 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE EASTERN TWO THIRDS OF THE AREA TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL AND SOUTHEAST NEW MEXICO THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... LOCALLY HEAVY RAINFALL WILL AGAIN BE A CONCERN ACROSS THE EASTERN PLAINS ON WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS EASTERN SOCORRO...TORRANCE...LINCOLN...GUADALUPE...DE BACA...CHAVES...CURRY...ROOSEVELT AND QUAY COUNTIES. SPOTTERS AREA WIDE ARE ENCOURAGED TO CALL OUR OFFICE TOLL FREE AT 1-888-386-7637 WITH REPORTS OF SEVERE WEATHER AND FLASH FLOODING. KJ
In the hours before
Local storm report, Oct 5, 2:01 AM MDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1232 AM HAIL PARADISE HILLS 35.20N 106.69W
10/05/2004 1.75 INCH BERNALILLO NM BROADCAST MEDIA
&&
44Local storm report, Oct 5, 2:03 AM MDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
203 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1239 AM HAIL ALBUQUERQUE 35.12N 106.62W
10/05/2004 1.50 INCH BERNALILLO NM TRAINED SPOTTER
&&
44Local storm report, Oct 5, 2:04 AM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
204 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1234 AM HAIL ALBUQUERQUE 35.12N 106.62W
10/05/2004 1.00 INCH BERNALILLO NM TRAINED SPOTTER
&&
44Local storm report, Oct 5, 2:05 AM MDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1236 AM HAIL RIO RANCHO 35.27N 106.66W
10/05/2004 1.00 INCH SANDOVAL NM TRAINED SPOTTER
&&
44Local storm report, Oct 5, 6:59 AM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
659 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL 7 W ENCINO 34.65N 105.58W
10/05/2004 1.75 INCH TORRANCE NM CO-OP OBSERVER
WIND DRIVEN GOLFBALL SIZE HAIL BROKE OUT WINDOWS ON NORTH
SIDE OF RESIDENCE.
0315 AM HAIL VAUGHN 34.61N 105.21W
10/05/2004 0.75 INCH GUADALUPE NM LAW ENFORCEMENT
&&
KJLocal storm report, Oct 5, 7:01 AM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
701 AM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD ALBUQUERQUE 35.12N 106.62W
10/04/2004 BERNALILLO NM FIRE DEPT/RESCUE
STREET FLOODING AT COMANCHE AND CARLISLE
1232 AM HAIL PARADISE HILLS 35.20N 106.69W
10/05/2004 1.75 INCH BERNALILLO NM BROADCAST MEDIA
1234 AM HAIL ALBUQUERQUE 35.12N 106.62W
10/05/2004 1.00 INCH BERNALILLO NM TRAINED SPOTTER
1236 AM HAIL RIO RANCHO 35.27N 106.66W
10/05/2004 1.00 INCH SANDOVAL NM TRAINED SPOTTER
1239 AM HAIL ALBUQUERQUE 35.12N 106.62W
10/05/2004 1.50 INCH BERNALILLO NM TRAINED SPOTTER
0140 AM HAIL 7 W ENCINO 34.65N 105.58W
10/05/2004 1.75 INCH TORRANCE NM CO-OP OBSERVER
WIND DRIVEN GOLFBALL SIZE HAIL BROKE OUT WINDOWS ON NORTH
SIDE OF RESIDENCE.
0315 AM HAIL VAUGHN 34.61N 105.21W
10/05/2004 0.75 INCH GUADALUPE NM LAW ENFORCEMENT
&&
KJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Valencia | 37 min |
| Oct 4, 9:45 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 45 min |
| Oct 4, 9:59 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 61 min |
| Oct 4, 10:31 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 44 min |
| Oct 4, 11:17 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 43 min |
| Oct 5, 12:31 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 59 min |
| Oct 5, 12:47 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 58 min |
| Oct 5, 1:44 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 61 min |
| Oct 5, 2:17 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 58 min |
| Oct 5, 4:19 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 56 min |
| Oct 5, 4:42 AM MDT | Flash Flood Warning | ABQ | De Baca, Quay | 3 hr |
| Oct 5, 5:06 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 39 min |
| Oct 5, 7:37 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 38 min |
| Oct 5, 8:45 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 90 min |
| Oct 5, 9:25 AM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Oct 5, 10:18 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 42 min |
| Oct 5, 11:46 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 59 min |
| Oct 5, 12:04 PM MDT | Flash Flood Warning | ABQ | De Baca | 116 min |
| Oct 5, 12:09 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 36 min |
| Oct 5, 12:20 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 40 min |
| Oct 5, 12:26 PM MDT | Tornado Warning | ABQ | Cibola | 49 min |
| Oct 5, 12:46 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Valencia | 44 min |
| Oct 5, 1:06 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 46 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 61 min |
| Oct 5, 1:45 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
| Oct 5, 1:53 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 67 min |
| Oct 5, 1:58 PM MDT | Tornado Warning | ABQ | Valencia | 17 min |
| Oct 5, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 59 min |
| Oct 5, 2:06 PM MDT | Flash Flood Warning | ABQ | Torrance | 84 min |
| Oct 5, 2:14 PM MDT | Tornado Warning | ABQ | Torrance | 31 min |
| Oct 5, 2:29 PM MDT | Tornado Warning | ABQ | Socorro | 46 min |
| Oct 5, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 15 min |
| Oct 5, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 51 min |
| Oct 5, 3:07 PM MDT | Tornado Warning | ABQ | Chaves | 38 min |
| Oct 5, 3:45 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:30 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
| Oct 5, 5:16 PM MDT | Tornado Warning | ABQ | Chaves | 44 min |
| Oct 5, 5:25 PM MDT | Flash Flood Warning | ABQ | De Baca | 95 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.